It is currently Thu Aug 17, 2017 12:11 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sat Jun 16, 2012 9:05 am 
Offline
Average Poster
Average Poster

Joined: Sat Jun 16, 2012 8:14 am
Posts: 4
Hi everyone,

So my short story is I was addicted to Oxy's for about 4 yrs, then spent 5 years at a Methadone clinic, and finally 2 yrs on Suboxone. I have been clean off illegal drugs for the whole 7yrs, but still being on something is really starting to take it's toll on me. I have felt for many years now I could stay clean for the long haul, but I basically stayed on because I didn't want to lose my job to go through wds. Last year, I was laid off, and now only work PT. My hours are going to be cut tremendously this summer and feel like I should take this chance to finally make the jump.

I am taking about 5mg a day right now (or the "larger half" of an 8mg strip). I started on 20mgs of sub after tapering from 80mg to 30mg of Methadone. My Dr. said that once I get down to less than half of a strip that it's basically all in my head and I should be able to stop taking it with only mild wd symptoms. After reading some of your taper stories though, I am kind of confused at the amount I am really taking. I keep reading that people have stopped taking it at <1mg. Some even say .25 or .1 mg.( How do you even measure that low of a dose?) I guess I am confused as to how much sub is a low dose. In my mind I am only taking pieces of 1 strip so it seems like a very small amount, but I am worried I have a lot farther to go than I think I do. What is a normal starting dose, and what dose would you recommend quitting from?

As of right now, I have gone a day or 2 without taking anything and have had very mild symptoms. Just some hot-flashes, sneezing, and slight anxiety. Nothing compared to Methadone WD. Am I just fooling myself as to how easy this will be? Thanks!


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 16, 2012 10:45 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi MOD - 5 mg is a HUGE dose to jump from and I'd advise you to continue tapering down into the micrograms, as you've read about. Yes, it will take you longer - perhaps much longer, but you'll feel MUCH less discomfort. Right now you're not feeling very badly because suboxone has a very long half life and the withdrawals haven't hit you yet. It can take around 3 days (give or take) to feel the w/d symptoms.

Some people have been able to jump from a higher dose and do OK, but they are usually the minority. Sub withdrawals are said to be less than regular pain pill withdrawals, but they are still opiate withdrawals and will not be comfortable. Doing a long, slow taper is your best bet; getting down to below 1 mg.

I hope this helps you. There are tons of threads in the "stopping suboxone" section for you to read about other people doing tapers. Good luck to you. Feel free to ask as many more questions as you have and we'll try to help.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 16, 2012 10:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Nov 01, 2011 11:48 pm
Posts: 1346
Location: oregon coast
This is a really good thread if you havent found it already. It should help you be able to measure small doses

http://suboxforum.com/viewtopic.php?t=296


and just like hatmaker said, you can look in the stopping suboxone section for some good info, too.

dont forget, KNOWLEDGE IS POWER,,,, so the more you have, the better prepared you'll be!!!!!

wishing you the best :wink:

_________________
anyone can give up,
its the easiest thing in the world to do, but to
hold it together, when everyone would understand if you fell apart
That's TRUE STRENGTH
http://almostoneyearclean.blogspot.com/


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jun 17, 2012 11:44 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sun Feb 19, 2012 10:52 pm
Posts: 519
Location: CA
Hi motherofdragons, and welcome to the forum!

This might have been covered in one of your other posts that I haven't read yet, so if so, I apologize...but since you are taking the films, it should be easy to cut them down to at least 1mg pieces. I just use little scissors and cut them in half, and then in half again, and then in half again. That gives you a 1mg square. You could even cut that 1mg square into half again and get a .5mg dose. It will probably be a little hard to handle if you cut it any more once it gets down to that small of a piece, but I haven't had any problems cutting them into .5mg squares.

If you do get down that low and want to go even lower, you could ask for your last Rx to be for the 2mg strips, and then you could cut them the same way, but end up with a .25mg or even .125mg dose.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 17, 2012 6:16 pm 
Offline
Power Poster
Power Poster
User avatar

Joined: Sat Jun 02, 2012 12:46 pm
Posts: 46
Hey M.O.D.s
Your Dr (like most sub drs) is a quack to tell you you can jump at that mg with mild w/ds. As compared to methadone, yes they will be mild, but not as mild as if you taper to a small dose. I jumped 3 1/2 wks ago at 2mg a day. Im just now starting to sleep without meds because of restless leg syndrome (RLS)(uncontrollable jerking while laying still) and insomnia (which WILL happen when you stop subs,no way around it). I felt the tired, half sick feeling for a good while after jumping(appr 3 wks). Im not trying to scare you, but you shud taper lower than 2mg if possible. It is possible to jump, lots on this forum have, but it takes a strong WILL and a STRICT plan to accomplish it. I took 11 days off work (yes I had a bit of vacation saved along with a paid holiday) and took my last dose of 2mg on my last day of work before vacation. The next 2 days werent bad, just a lil "dope sick" but the 3rd and 4th were positively the worse! Mainly because of the halflife of subs, It took all of 3wks before I started feeling a bit normal. I still have bouts of fatigue throughout the days at work but thats where the WILL comes in! Also, part of the strict plan, is vitamins, supplements, eating healthy and LOTS of water! I still drink water all day long since the jump and I KNOW that it has helped purge my system. I never drank water while on subs, always soda, coffee, sweet tea etc. I wish you all the luck in the world in this endeavor and will check in periodically to tell my tale. Day 25 off subs- WHOOHOO!!!!


Hang in there Kahleesi


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group